Alert archive / Texas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 181, NWS Amarillo, TX

June 26, 2021Deaf Smith County, Oldham County, Texas

NWS Amarillo, TX issued this severe thunderstorm warning at Jun 26, 2021, 5:31 PM CDT for Deaf Smith County, Oldham County, Texas. It was in force for 89 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2021, 5:31 PM CDT (22:31 UTC)
Expired
Jun 26, 2021, 7:00 PM CDT
In force
89 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Deaf Smith County, TX, Oldham County, TX

The radar

The Amarillo radar (KAMA), 94 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 26, 4:58 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 10.5 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2021-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 377 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2021-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
377 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
524 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted.

262 
WUUS54 KAMA 262231
SVRAMA
TXC117-359-270000-
/O.NEW.KAMA.SV.W.0181.210626T2231Z-210627T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Amarillo TX
531 PM CDT Sat Jun 26 2021

The National Weather Service in Amarillo has issued a

* Severe Thunderstorm Warning for...
  Southwestern Oldham County in the Panhandle of Texas...
  Deaf Smith County in the Panhandle of Texas...

* Until 700 PM CDT.

* At 531 PM CDT, a severe thunderstorm was located 9 miles northwest
  of Glenrio, or 23 miles south of Nara Visa, moving southeast at 20
  mph.

  HAZARD...60 mph wind gusts and half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Minor damage to roofs, siding, and trees is possible. 
           Hail damage to vehicles is expected.

* Locations impacted include...
  Vega, Adrian, Glenrio, Bootleg and Simms. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3549 10304 3539 10243 3493 10238 3475 10248
      3475 10304
TIME...MOT...LOC 2231Z 294DEG 17KT 3527 10316 

HAIL...1.25IN
WIND...60MPH
 
$$

LG
6 follow-up statements
041 
WWUS54 KAMA 262245
SVSAMA

Severe Weather Statement
National Weather Service Amarillo TX
545 PM CDT Sat Jun 26 2021

TXC117-359-270000-
/O.CON.KAMA.SV.W.0181.000000T0000Z-210627T0000Z/
Oldham TX-Deaf Smith TX-
545 PM CDT Sat Jun 26 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTHWESTERN OLDHAM AND DEAF SMITH COUNTIES...

At 545 PM CDT, a severe thunderstorm was located over Glenrio, or 27
miles south of Nara Visa, moving east at 30 mph.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to roofs, siding, and trees is possible. Hail 
         damage to vehicles is expected.

Locations impacted include...
Adrian, Glenrio, Bootleg and Simms. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3547 10304 3538 10245 3492 10240 3475 10249
      3475 10304
TIME...MOT...LOC 2245Z 287DEG 24KT 3521 10303 

HAIL...1.25IN
WIND...60MPH
 
$$

LG
305 
WWUS54 KAMA 262253
SVSAMA

Severe Weather Statement
National Weather Service Amarillo TX
553 PM CDT Sat Jun 26 2021

TXC117-359-270000-
/O.CON.KAMA.SV.W.0181.000000T0000Z-210627T0000Z/
Oldham TX-Deaf Smith TX-
553 PM CDT Sat Jun 26 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTHWESTERN OLDHAM AND DEAF SMITH COUNTIES...

At 553 PM CDT, a severe thunderstorm was located over Glenrio, or 29
miles south of Nara Visa, moving east at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to roofs, siding, and trees is possible. Hail 
         damage to vehicles is expected.

Locations impacted include...
Adrian, Glenrio, Bootleg and Simms. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3547 10304 3538 10245 3492 10240 3475 10249
      3475 10304
TIME...MOT...LOC 2253Z 281DEG 16KT 3520 10298 

HAIL...1.00IN
WIND...60MPH
 
$$

LG
250 
WWUS54 KAMA 262304
SVSAMA

Severe Weather Statement
National Weather Service Amarillo TX
604 PM CDT Sat Jun 26 2021

TXC117-359-270000-
/O.CON.KAMA.SV.W.0181.000000T0000Z-210627T0000Z/
Oldham TX-Deaf Smith TX-
604 PM CDT Sat Jun 26 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTHWESTERN OLDHAM AND DEAF SMITH COUNTIES...

At 604 PM CDT, a severe thunderstorm was located 4 miles southeast of
Glenrio, or 30 miles west of Vega, moving southeast at 15 mph.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to roofs, siding, and trees is possible. Hail 
         damage to vehicles is expected.

Locations impacted include...
Adrian, Glenrio, Bootleg and Simms. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3543 10304 3538 10245 3492 10240 3475 10249
      3475 10304
TIME...MOT...LOC 2304Z 297DEG 15KT 3515 10295 

HAIL...1.25IN
WIND...60MPH
 
$$

LG
634 
WWUS54 KAMA 262318
SVSAMA

Severe Weather Statement
National Weather Service Amarillo TX
618 PM CDT Sat Jun 26 2021

TXC117-359-270000-
/O.CON.KAMA.SV.W.0181.000000T0000Z-210627T0000Z/
Oldham TX-Deaf Smith TX-
618 PM CDT Sat Jun 26 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTHWESTERN OLDHAM AND DEAF SMITH COUNTIES...

At 617 PM CDT, a severe thunderstorm was located 9 miles southeast of
Glenrio, or 27 miles west of Vega, moving southeast at 20 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Minor damage to roofs, siding, and trees is possible. 
         People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles.

Locations impacted include...
Adrian, Glenrio, Bootleg and Simms. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3543 10304 3533 10249 3492 10240 3475 10249
      3475 10304
TIME...MOT...LOC 2317Z 299DEG 18KT 3510 10288 

HAIL...1.50IN
WIND...60MPH
 
$$

LG
800 
WWUS54 KAMA 262329
SVSAMA

Severe Weather Statement
National Weather Service Amarillo TX
629 PM CDT Sat Jun 26 2021

TXC117-359-270000-
/O.CON.KAMA.SV.W.0181.000000T0000Z-210627T0000Z/
Oldham TX-Deaf Smith TX-
629 PM CDT Sat Jun 26 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTHWESTERN OLDHAM AND DEAF SMITH COUNTIES...

At 629 PM CDT, a severe thunderstorm was located 9 miles west of
Simms, or 24 miles southwest of Vega, moving southeast at 20 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Minor damage to roofs, siding, and trees is possible. 
         People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles.

Locations impacted include...
Adrian, Glenrio, Bootleg and Simms. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3543 10304 3526 10254 3492 10240 3475 10249
      3475 10304
TIME...MOT...LOC 2329Z 294DEG 19KT 3507 10281 

HAIL...1.50IN
WIND...60MPH
 
$$

LG
828 
WWUS54 KAMA 262341
SVSAMA

Severe Weather Statement
National Weather Service Amarillo TX
641 PM CDT Sat Jun 26 2021

TXC117-359-270000-
/O.CON.KAMA.SV.W.0181.000000T0000Z-210627T0000Z/
Oldham TX-Deaf Smith TX-
641 PM CDT Sat Jun 26 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTHWESTERN OLDHAM AND DEAF SMITH COUNTIES...

At 640 PM CDT, a severe thunderstorm was located near Simms, or 22
miles northwest of Hereford, moving southeast at 25 mph.

HAZARD...Golf ball size hail and 70 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect some tree damage. Damage is likely to mobile homes, 
         roofs, and outbuildings. People and animals outdoors will 
         be injured. Expect hail damage to roofs, siding, windows, 
         and vehicles.

Locations impacted include...
Glenrio, Simms and Bootleg. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3531 10304 3519 10255 3492 10240 3475 10249
      3475 10304
TIME...MOT...LOC 2340Z 298DEG 21KT 3502 10271 

HAIL...1.75IN
WIND...70MPH
 
$$

LG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:16 PM CDT, 3 hours 15 minutes earlier.

Area forecast discussion, Jun 26, 2:16 PM CDT, 3 hours 15 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
216 PM CDT Sat Jun 26 2021

.SHORT TERM...This Afternoon through Tomorrow Night...

Latest upper level WV imagery reveals cyclonic flow over the
central CONUS as a high amplitude positive tilt trough axis
remains over the western Great Plains and southern Rocky
Mountains. This feature continues to pull mid level subtropical
moisture across the Panhandle region on moist southwest flow
aloft. A 250mb jet maxima is also noted from western NM up into
the Great Lakes region. The right entrance region of this feature
will be over the Panhandle area tonight into tomorrow. This
combined with subtle shortwave impulses will provide large scale
dynamic lift for ascent through the weekend. The first impulse is
already kicking off thunderstorms in the higher terrain of NM
within an upslope flow regime north of a stalled front. The latest
surface analysis places the stalled front roughly near Wheeler to
Plainview, although north winds are noted as far south as
Childress to Morton which has been modified by early morning
convective outflow. Temperatures north of the front are starting
to come up into the upper 70s, and this is already beyond the 75
degree convective temperature suggested by the 12z KAMA sounding
which is likely aiding the isolated convection near Beaver, OK at
this time.

While it looks like the bulk of the severe convection will develop
along or just south of the front this afternoon (mainly staying
south of the Panhandles), storms will still be possible north of
the front (as we are already seeing). Most of the activity should
remain isolated through the afternoon north of the front, but
scattered to numerous storms are expected to move in off the
higher terrain this evening associated with the shortwave impulse
favoring the southern Texas Panhandle just north of the frontal
boundary. High resolution models tend to underplay upslope flow
environments, yet the HRRR and WRFFV3 and NAM have consistently
shown a good signal for heavy rain producing storms this evening
and overnight mainly along an south of the I-40 corridor. 90th
percentile plus PWATs and favorable moisture flux certainly
suggest these storms will be efficient precipitation producers.
MLCAPE values around 1500 J/kg along with effective shear in the
30 to 40 knot range will support potential for a few severe storms
as well, with large hail up to ping pong ball size and 60 to 70
mph winds being possible. Storms may become elevated pretty
quickly this evening being north of the front, which should
mitigate the wind threat some (although a few model soundings
suggest storms could remain surface based promoted by large low
level theta-E advection). Either way, the main threat through
tonight will be the flooding, especially if the frontal boundary
retreats north resulting in more training of thunderstorms given
line parallel shear vectors. Storm motion will also be on the
slower side at 15 to 25 knots. For these reason, have matched up
with LUB and OUN and issued a Flood Watch for this evening and
tonight. This may need to be extended into tomorrow if storms
linger beyond 10z.

For tomorrow, the area is expected to stay on the cool side of the
stalled boundary with additional chances for late day and
overnight storms. The risk for severe storms is low tomorrow as
instability and shear are reduced due to lapse rates being more pseudo-
adiabatic. The flood threat will need to be watched as any storms
that form will continue to have plentiful moisture to work with
with modest storm motions at best. Temperatures will remain well
below normal for late June.

Ward

&&

.LONG TERM (Monday through Friday)...

To sum up the extended, we will have well below normal highs
(10-15+ degrees below) with cloudy/wet days as showers and
thunderstorms are forecast every day.

We are going to be stuck in an upper level pattern that will allow
for the base of an H5 trough to continually clip the Panhandles
over the next several days with pieces of energy. Forecast
soundings show an abundance of moisture through this time period
through precipitable water values that are approaching the 90th
percentile for this time of year. Lapse rates are pretty pathetic
during this time period which will allow for low CAPE values
until about Wednesday when MLCAPE start to approach 1000 J/kg.
Even then by Wed. the CAPE profile is very "skinny". Deep layer
shear through this period is pretty weak. Hodographs are very
small in the extended as well. Severe weather doesn't appear very
likely through the long term. Severe weather chances could
possibly arise Wed-Fri as forecast soundings start to deviate
from the tropical look back to a more typical inverted-v sounding
for the Panhandles. Overall, severe weather chances look low in
the extended, especially the beginning of next week. Our biggest
concern may end up being the potential for flooding/flash
flooding, especially in urban and low lying areas. Our minimum RH
values in the long term are going to be about 40%-60%, so not much
evaporation is going to occur; therefore, any soil that remains
saturated are only going to add to the problem of flooding if
training storms occur over areas that have already seen decent
rainfall.

Guerrero

&&

.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX                62  79  62  75  62 /  60  40  50  50  50
Beaver OK                  62  83  62  80  62 /  20  10  20  30  30
Boise City OK              56  77  56  74  56 /  30  30  30  40  40
Borger TX                  66  84  64  80  65 /  40  30  40  40  40
Boys Ranch TX              63  83  63  77  62 /  50  40  50  50  50
Canyon TX                  62  80  61  75  61 /  70  50  50  60  50
Clarendon TX               65  79  65  77  64 /  80  50  50  60  60
Dalhart TX                 56  79  57  75  56 /  40  30  40  50  40
Guymon OK                  60  83  61  79  61 /  20  20  20  30  40
Hereford TX                62  81  61  76  61 /  80  60  60  60  50
Lipscomb TX                64  82  63  80  63 /  50  20  30  40  40
Pampa TX                   63  80  63  76  62 /  60  30  40  50  50
Shamrock TX                65  81  64  79  64 /  80  40  50  50  50
Wellington TX              65  81  65  80  65 /  90  40  60  60  60

&&

.AMA Watches/Warnings/Advisories...
TX...Flood Watch from 7 PM CDT this evening through late tonight for
     the following zones: Armstrong...Carson...Collingsworth...
     Deaf Smith...Donley...Gray...Hemphill...Lipscomb...Palo
     Duro Canyon...Potter...Randall...Roberts...Wheeler.

OK...None.

&&
Hazardous weather outlook, Jun 26, 5:14 PM CDT, 17 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
514 PM CDT Sat Jun 26 2021

OKZ001>003-TXZ001>020-317-271015-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
514 PM CDT Sat Jun 26 2021

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...This afternoon and Tonight.

Thunderstorms are possible this afternoon through tonight across
the Oklahoma and Texas Panhandles. Severe storms are possible
mainly in the southwestern Texas Panhandle, with damaging winds
and large hail being the primary hazards. A Severe Thunderstorm
Watch is in effect for the southwestern Texas Panhandle until 11
PM. Additionally, heavy rainfall resulting in flooding or flash
flooding concerns can also be expected tonight across roughly the
southeastern half of the Texas Panhandle, where a Flood Watch is
in effect.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Thunderstorms will be possible across the Oklahoma and Texas
Panhandles Sunday through Friday. Although the severe threat is
low at this time, locally heavy rainfall could result in flooding
or flash flooding concerns Sunday through Friday.

.SPOTTER INFORMATION STATEMENT...

Emergency Management Officials along with spotters and spotter
groups should be ready for possible activation this afternoon
through tonight.

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 7:39 PM CDTSevere Thunderstorm WarningAMACollingsworth, Wheeler45 min
Jun 25, 8:08 PM CDTSpecial Weather StatementAMADonley37 min
Jun 25, 8:14 PM CDTSpecial Weather StatementAMALipscomb, Ochiltree31 min
Jun 25, 8:40 PM CDTSevere Thunderstorm WarningAMACollingsworth, Donley95 min
Jun 25, 8:58 PM CDTSpecial Weather StatementAMALipscomb32 min
Jun 25, 9:02 PM CDTSpecial Weather StatementAMADeaf Smith, Potter28 min
Jun 25, 9:16 PM CDTSevere Thunderstorm WarningAMAArmstrong, Donley59 min
Jun 25, 9:29 PM CDTSpecial Weather StatementAMADeaf Smith46 min
Jun 25, 10:13 PM CDTSpecial Weather StatementAMAWheeler32 min
Jun 25, 10:19 PM CDTSpecial Weather StatementAMADonley26 min
Jun 25, 10:22 PM CDTAreal Flood AdvisoryAMACarson, Gray, Hemphill, Hutchinson, Lipscomb, Ochiltree and 1 more3 hr
Jun 25, 11:09 PM CDTSpecial Weather StatementAMAGray36 min
Jun 25, 11:23 PM CDTSpecial Weather StatementAMACarson37 min
Jun 25, 11:37 PM CDTSevere Thunderstorm WarningAMAGray, Hemphill, Wheeler53 min
Jun 25, 11:45 PM CDTSevere Thunderstorm WarningAMAArmstrong, Carson, Collingsworth, Donley, Gray, Wheeler60 min
Jun 26, 12:26 AM CDTSevere Thunderstorm WarningAMACollingsworth, Donley, Wheeler64 min
Jun 26, 12:52 AM CDTAreal Flood AdvisoryAMAArmstrong, Randall3 hr
Jun 26, 1:13 AM CDTSpecial Weather StatementAMAArmstrong, Donley47 min
Jun 26, 1:18 AM CDTRiver Flood AdvisoryAMAArmstrong8 hr
Jun 26, 1:59 AM CDTSpecial Weather StatementAMACollingsworth, Donley31 min
Jun 26, 2:18 AM CDTAreal Flood AdvisoryAMAHemphill, Roberts117 min
Jun 26, 2:30 AM CDTSpecial Weather StatementAMACollingsworth30 min
Jun 26, 10:42 AM CDTFlood WatchAMAArmstrong, Carson, Collingsworth, Deaf Smith, Donley, Gray and 6 more32 hr
Jun 26, 6:25 PM CDTAreal Flood AdvisoryAMADeaf Smith, Oldham4 hr
Jun 26, 6:57 PM CDTSevere Thunderstorm WarningAMADeaf Smith, Randall93 min

Nearby

Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.